Format

Send to

Choose Destination
Am J Emerg Med. 2012 Nov;30(9):2092.e1-3. doi: 10.1016/j.ajem.2011.12.034. Epub 2012 Mar 3.

Status epilepticus after myelography with iohexol (Omnipaque).

Author information

1
Emergency Medicine Department, Imam Hossein Hospital, Shahid Beheshti University of Medical Sciences, 1617763141 Tehran, Iran.

Abstract

Myelography has been of great use as a diagnostic modality, especially when other modalities were not conclusive.However, considering the invasive nature of myelography, it should receive the attention of medical personnel for them to be aware of its possible complications, especially when newer agents are applied as the contrast media. Myelography could lead to some common adverse effects and complications, but in this case report, we will present one of the most serious and uncommon complications accompanied with myelography using Omnipaque, a nonionic second-generation contrast agent. These complications include lower-extremity myoclonic spasms, tonic seizure leading to status epilepticus, rhabdomyolysis, disseminated intravascular coagulation and anaphylactic shock. Having the knowledge of possible complications and available solutions, particularly fatal ones, could prepare medical staff beforehand for primary and secondary preventions.

PMID:
22386347
DOI:
10.1016/j.ajem.2011.12.034
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center